Coronary Vasospasm after Giving Adenosine for Supraventricular Tachycardia

authors:

Warning: No corresponding author defined!

how to cite: Coronary Vasospasm after Giving Adenosine for Supraventricular Tachycardia. Int J Cardio Pract. 2022;4(2):e130554. doi: 10.29252/ijcp-26080.

Abstract

Palpitations due to supra-ventricular tachycardia are a common mode of presentation to the emergency department. A 12 lead electrocardiography usually leads to immediate diagnosis and prompt management of this condition. Adenosine injection is the treatment of choice for rapid termination of supra-ventricular tachycardia which is widely used. It is generally considered safe and serious side effects are rare. We presented a rare case of a post-menopausal female admitted with supra-ventricular tachycardia and after injection of Adenosine, chest pain with a transient elevation of ST segment occurred. The ST segment changes reverted back to normal after a few minutes spontaneously without any therapy. This phenomenon could be explained due to coronary vasospasm produced by Adenosine. A review of literature revealed anecdotal cases of adenosine induced possible coronary vasospasm.

Fulltext

© 2022, Cardiovascular Research Center of Shahid Beheshti University of Medicl Sciences. This is an open-access article distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License (http://creativecommons.org/licenses/by-nc/4.0/) which permits copy and redistribute the material just in noncommercial usages, provided the original work is properly cited.